Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 10, NWS Great Falls, MT

March 2, 2012

NWS Great Falls, MT issued this high wind watch at Mar 2, 2012, 3:29 PM MST. It took effect at Mar 3, 2012, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 2, 2012, 3:29 PM MST (22:29 UTC)
In effect from
Mar 3, 2012, 11:00 AM MST
Expired
Mar 3, 2012, 9:37 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WWUS75 KTFX 022229
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
329 PM MST FRI MAR 2 2012

MTZ009-010-048-031200-
/O.CON.KTFX.HW.W.0015.120303T0700Z-120305T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
329 PM MST FRI MAR 2 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP THIS
  EVENING AND CONTINUE THROUGH MUCH OF THIS WEEKEND. THE STRONGEST
  WINDS ARE EXPECTED SATURDAY AFTERNOON AND EVENING... MAKING
  TRAVEL DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE
  TOWING TRAILERS.

* WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE
  LIKELY...WITH GUSTS TO 80 MPH ALONG THE ROCKY MOUNTAIN FRONT.

* OTHER IMPACTS: BLOWING SNOW IN THE MOUNTAINS WILL BRING REDUCED
  VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST ON THE
  PLAINS AND POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012>014-044>046-049>051-031200-
/O.NEW.KTFX.HW.A.0010.120303T1800Z-120304T1800Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
329 PM MST FRI MAR 2 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP SATURDAY
  MORNING AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST WINDS
  ARE EXPECTED SATURDAY AFTERNOON AND EVENING...RESULTING IN
  DIFFICULT TRAVEL FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE
  TOWING TRAILERS.

* WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE...WITH GUSTS TO 70 MPH IN THE MOUNTAINS.

* OTHER IMPACTS: BLOWING SNOW IN THE MOUNTAINS WILL BRING REDUCED
  VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST IN THE
  PLAINS AND POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  SHELBY...CHESTER...GREAT FALLS...KINGS HILL PASS...BIG SANDY...
  FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD
  PASS...ROGERS PASS...LEWISTOWN...LEWISTOWN DIVIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
737 
WWUS75 KTFX 022241 CCA
NPWTFX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 PM MST FRI MAR 2 2012

MTZ009-010-048-031230-
/O.COR.KTFX.HW.W.0015.120303T0700Z-120305T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
340 PM MST FRI MAR 2 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP THIS
  EVENING AND CONTINUE THROUGH MUCH OF THIS WEEKEND. THE STRONGEST
  WINDS ARE EXPECTED SATURDAY AFTERNOON AND EVENING... MAKING
  TRAVEL DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE
  TOWING TRAILERS.

* WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE
  LIKELY...WITH GUSTS TO 80 MPH ALONG THE ROCKY MOUNTAIN FRONT.

* OTHER IMPACTS: SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL BRING
  REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST
  ON THE PLAINS AND POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012>014-044>046-049>051-031230-
/O.COR.KTFX.HW.A.0010.120303T1800Z-120304T1800Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
340 PM MST FRI MAR 2 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP SATURDAY
  MORNING AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST WINDS
  ARE EXPECTED SATURDAY AFTERNOON AND EVENING...RESULTING IN
  DIFFICULT TRAVEL FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE
  TOWING TRAILERS.

* WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE...WITH GUSTS TO 70 MPH IN THE MOUNTAINS.

* OTHER IMPACTS: SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL BRING
  REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST
  IN THE PLAINS AND POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  SHELBY...CHESTER...GREAT FALLS...KINGS HILL PASS...BIG SANDY...
  FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD
  PASS...ROGERS PASS...LEWISTOWN...LEWISTOWN DIVIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
987 
WWUS75 KTFX 031008
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
308 AM MST SAT MAR 3 2012

MTZ012-014-050-032200-
/O.UPG.KTFX.HW.A.0010.120303T1800Z-120304T1800Z/
/O.EXB.KTFX.HW.W.0015.120303T1800Z-120304T1800Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...STANFORD
308 AM MST SAT MAR 3 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP TODAY
  WITH STRONGEST WINDS LATE THIS AFTERNOON AND EVENING...RESULTING
  IN DIFFICULT TRAVEL FOR DRIVERS OF HIGH PROFILE VEHICLES AND
  THOSE TOWING TRAILERS.

* WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...GUSTS TO
  70 MPH IN THE MOUNTAINS.

* OTHER IMPACTS: LOCALIZED BLOWING SNOW IN THE MOUNTAINS AND
  BLOWING DUST ON THE PLAINS COULD BRING REDUCED VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS HILL
  PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD
  PASS...ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-048-032200-
/O.CON.KTFX.HW.W.0015.000000T0000Z-120305T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
308 AM MST SAT MAR 3 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE THROUGH
  MUCH OF THIS WEEKEND. STRONGEST WINDS ARE EXPECTED THIS
  AFTERNOON AND EVENING...MAKING TRAVEL DIFFICULT FOR DRIVERS OF
  HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS.

* WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH 
  ARE LIKELY...WITH GUSTS TO 80 MPH ALONG THE ROCKY MOUNTAIN 
  FRONT. 

* OTHER IMPACTS: SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL BRING
  REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST
  ON THE PLAINS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ013-044>046-049-051-032200-
/O.CON.KTFX.HW.A.0010.120303T1800Z-120304T1800Z/
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD...LEWISTOWN...
LEWISTOWN DIVIDE
308 AM MST SAT MAR 3 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM MST THIS MORNING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM MST THIS MORNING
THROUGH SUNDAY MORNING. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP THIS
  AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST
  WINDS ARE EXPECTED LATE THIS AFTERNOON AND EVENING...RESULTING
  IN DIFFICULT TRAVEL FOR DRIVERS OF HIGH PROFILE VEHICLES AND
  THOSE TOWING TRAILERS.

* WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE.

* OTHER IMPACTS: BLOWING DUST MAY PRODUCE REDUCED VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...
  CHESTER...BIG SANDY...FORT BENTON...LEWISTOWN... LEWISTOWN 
  DIVIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
373 
WWUS75 KTFX 031637
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
937 AM MST SAT MAR 3 2012

MTZ013-044>046-049-051-031745-
/O.CAN.KTFX.HW.A.0010.120303T1800Z-120304T1800Z/
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD...LEWISTOWN...
LEWISTOWN DIVIDE
937 AM MST SAT MAR 3 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

DAMAGING WINDS ARE NOW LONGER EXPECTED ACROSS THE REGION...THUS
THE HIGH WIND WATCH HAS BEEN CANCELED. HOWEVER...STRONG WINDS OF
20 TO 30 MPH WITH GUSTS TO 45 MPH ARE STILL EXPECTED THIS AFTERNOON.

$$

MTZ009-010-048-040445-
/O.CON.KTFX.HW.W.0015.000000T0000Z-120305T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
937 AM MST SAT MAR 3 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE 
  THROUGH MUCH OF THIS WEEKEND. STRONGEST WINDS ARE EXPECTED THIS 
  AFTERNOON AND EVENING...MAKING TRAVEL DIFFICULT FOR DRIVERS OF 
  HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. 

* WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH 
  ARE LIKELY...WITH GUSTS TO 80 MPH ALONG THE ROCKY MOUNTAIN 
  FRONT.

* OTHER IMPACTS: SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL
  BRING REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF 
  BLOWING DUST ON THE PLAINS. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-014-050-040445-
/O.CON.KTFX.HW.W.0015.120303T1800Z-120304T1800Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...STANFORD
937 AM MST SAT MAR 3 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP TODAY 
  WITH STRONGEST WINDS LATE THIS AFTERNOON AND EVENING... 
  RESULTING IN DIFFICULT TRAVEL FOR DRIVERS OF HIGH PROFILE 
  VEHICLES AND THOSE TOWING TRAILERS. 

* WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...
  GUSTS TO 70 MPH IN THE MOUNTAINS. 

* OTHER IMPACTS: LOCALIZED BLOWING SNOW IN THE MOUNTAINS AND 
  BLOWING DUST ON THE PLAINS COULD BRING REDUCED VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS 
  HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD 
  PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 2, 2:58 PM MST, 31 minutes earlier.

Area forecast discussion, Mar 2, 2:58 PM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
258 PM MST FRI MAR 2 2012

.DISCUSSION...
TONIGHT THROUGH SUNDAY...EXPECT A STRONG AND MOIST NORTHWEST FLOW
ALOFT OVER THE AREA THROUGH SATURDAY. EXPECT MORE SNOW OVER THE
MOUNTAINS OF THE ROCKY MOUNTAIN FRONT AND TO A LESSOR DEGREE OVER
THE MOUNTAINS OF SOUTHWEST MONTANA. DOWNSLOPE FLOW SHOULD KEEP THE
PLAINS MOSTLY DRY. AN UPPER RIDGE CENTERED OFF THE WEST COAST LATE
SATURDAY AFTERNOON WILL GRADUALLY SHIFT EAST AND WEAKEN. AS THE
RIDGE APPROACHES DRIER AIR WILL SPREAD NORTHEAST OVER THE AREA
LATE SATURDAY NIGHT THROUGH SUNDAY. THE MAIN WEATHER PROBLEM
DURING THE PERIOD WILL BE THE THREAT OF HIGH WINDS. WILL CONTINUE
THE HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT. THERE WILL
ALSO BE A THREAT FOR HIGH WINDS FARTHER EAST AS MODELS SHOW A BAND
OF STRONG NORTHWEST WINDS OFF THE SURFACE FROM THE ROCKY MOUNTAIN
FRONT SPREADING SOUTHEAST INTO CENTRAL MONTANA SATURDAY AFTERNOON.
DO NOT SEE A COLD FRONT OR WEATHER DISTURBANCE ALOFT TO HELP BRING
THESE STRONG WINDS TO THE SURFACE BUT THE WARMER TEMPERATURES
SATURDAY AFTERNOON MIGHT BE ENOUGH TO TAP INTO THE STRONG WINDS.
THE CONFIDENCE LEVEL FOR HIGH WINDS OVER CENTRAL MONTANA IS ONLY
MODERATE AT THIS POINT SO WILL GO WITH A HIGH WIND WATCH FOR
SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. THEREAFTER MODELS
POINT TO WEAKENING WINDS OFF THE SURFACE. BLANK

SUNDAY NIGHT THROUGH FRIDAY...OUR BRIEF PREVIEW OF SPRING CONTINUES
INTO MONDAY AS UPPER RIDGE AXIS PASSES THRU THE STATE WITH MOSTLY
FAIR SKIES AND HIGH TEMPERATURES RUNNING 10 TO 15 DEG ABOVE NORMAL
(MID/UPPER 50S) FOR PLAINS/VALLEY LOCATIONS.  ALSO HAVE POSSIBILITY
FOR STRONG WINDS ALONG THE ROCKY MTN FRONT AND ADJACENT PLAINS
MONDAY AFTN/EVE AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF NEXT
PACIFIC SHORTWAVE TROF THAT IS RIGHT ON THE HEELS OF THE RIDGE. THIS
SYSTEM WILL BRING MUCH COOLER TEMPS AND RAIN/SNOW MIX FOR THE
LOWER ELEVATIONS AND SNOW IN THE MTNS.  GFS AND EUROPEAN MODELS THAT
WERE IN VERY CLOSE AGREEMENT YESTERDAY NOW CONSIDERABLY LESS IN SYNC
AS EUROPEAN SOLUTION DEPICTS THE COLD FRONT AND PRECIP ALL THE WAY
INTO SOUTHWEST MT BY TUES MORNING...ABOUT 6 HRS FASTER THAN THE GFS
WHICH HAS BEEN CONSISTENT FOR SEVERAL MODEL RUNS IN SHOWING MORE OF
A MIDDAY FRONTAL PASSAGE. THE COOLER CANADIAN AIRMASS BEHIND THE
FRONT WILL PUSH TEMPS BACK INTO THE UPPER 30S TO LOW 40S OVER THE
HILINE AND CENTRAL MT AND MID 40S FOR SOUTHWEST MT ON TUES.  THE
MODELS DO PUSH THE SYSTEM DOWNSTREAM QUICKLY WITH CLEARING
CONDITIONS ON WED BUT MODELS STILL FAR APART ON EXPECTED CONDITIONS
FOR LATTER HALF OF THE WEEK AS EUROPEAN KEEPS MT UNDER COOL
NORTHWEST FLOW WITH SCATTERED LIGHT SNOW THROUGH THURS EVE...WHILE
THE GFS REBUILDS THE UPPER LEVEL RIDGE WITH DRY CONDITIONS AND
GRADUALLY WARMING TEMPS ON THURS/FRI.  GIVEN ITS BETTER RUN-TO-RUN
CONSISTENCY AND BETTER ACCURACY WHEN SIMILAR MODEL DISCREPANCIES
SHOWED UP EARLIER IN THE WEEK...FORECAST GRIDS LEAN STRONGLY TOWARD
THE GFS SOLUTION THRU THE EXTENDED PERIOD.
WARANAUSKAS

&&

.AVIATION...
UPDATED 1800Z.
SOME LOW CLOUDS AND HAZE CONTINUE TO LINGER ALONG THE RIVER VALLEYS
EARLY THIS AFTERNOON...HOWEVER THIS SHOULD CLEAR AS WESTERLY WINDS
INCREASE. VFR CONDITIONS SHOULD PERSIST THE REST OF THE DAY AT ALL
TAF SITES. MODELS HINT AT SOME LOW CLOUDS RE-DEVELOPING TONIGHT AND
HAVE ADDED VCSH TO KHLN...KBZN AND KLWT GIVEN THE TERRAIN AND
FAVORED UPSLOPE CONDITIONS IN THESE AREAS. CEILINGS MAY BE LOWERED
TO MVFR AND POSSIBLY IFR CATEGORY THOUGH CONFIDENCE IS LOW.
ELSEWHERE...WINDS WILL INCREASE OVER THE PLAINS THIS AFTERNOON WITH
BREEZY CONDITIONS CONTINUING OVERNIGHT. MLV

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  28  51  38  55 /  10  10  10   0
CTB  25  50  35  53 /   0  10  10   0
HLN  27  48  33  54 /  10  10  10   0
BZN  21  44  29  52 /  20  20  20   0
WEY   9  32  16  37 /  50  60  40  10
DLN  22  42  28  46 /   0  10  10   0
HVR  19  52  31  52 /  10  10  20  10
LWT  23  47  34  51 /  20  20  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...
EASTERN PONDERA...EASTERN TETON...FERGUS...JUDITH BASIN...
LIBERTY...TOOLE.

HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY
EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT.

&&

SHORT TERM...BLANK
LONG TERM...MLV
AVIATION...MLV

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 2, 4:19 AM MST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
419 AM MST FRI MAR 2 2012

MTZ009-010-048-031200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
419 AM MST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT BEGINNING AT MIDNIGHT TONIGHT AND
CONTINUING THROUGH MUCH OF THIS WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WARNING CONTINUES THROUGH SUNDAY AFTERNOON WITH
STRONGEST WINDS EXPECTED SATURDAY AFTERNOON AND EVENING. STRONG
WINDS ARE POSSIBLE AGAIN ON MONDAY AND MONDAY NIGHT AHEAD OF A
COLD FRONT. MILD TEMPERATURES SUNDAY AND MONDAY WILL BE REPLACED
BY MUCH COOLER TEMPERATURES ON TUESDAY ALONG WITH A CHANCE FOR
SNOW AS THE COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS OR WIND DAMAGE THIS WEEKEND WOULD BE
GREATLY APPRECIATED.

MTZ008-011>015-044>047-049>055-031200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
419 AM MST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WINDS WILL DEVELOP OVER MUCH OF NORTH CENTRAL MT SATURDAY
AFTERNOON AND EVENING WITH GUSTS UP TO 50 MPH POSSIBLE. STRONG
WINDS ARE POSSIBLE LATE MONDAY AND MONDAY NIGHT AHEAD OF A COLD
FRONT. MILD TEMPERATURES SUNDAY AND MONDAY WILL BE REPLACED
BY MUCH COOLER TEMPERATURES ON TUESDAY ALONG WITH A CHANCE FOR
SNOW AS THE COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:21 AM MSTHigh Wind WarningTFX4 days

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.